Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
iRyRy

Broken wrist while on accutane?

Recommended Posts

I just snapped my wrist a few days ago, more specifically it's a distal radius fracture. Anyways a couple sites say to stop your accutane treatment if you break anything, and seeing as accutane can cause joint pain and such i can see how that makes sense.

While at the hospital for my wrist I told a couple doctors that I was taking accutane and they said nothing of it.

I have a meeting with my derm in three days. Should I stop my accutane? (40mg)

Link to comment
Share on other sites

Simple answer is we have no clue. We are not doctors. You'll get different answers from everyone on here with 100's of reasons supporting there view. You told the doctor and they didnt thinik anything of it.....then I wouldnt worry about it. See what your derm says. Personaly, I dont see why you should stop....but thats me....Im nobody.

Ya feel me?

Link to comment
Share on other sites

I would call thier office and tell them that you are stopping for now. Make sure you read fully the information provided to you regarding Accutane.

Pg 9 -spontaneous reports of Osteoprosis, Osteopenia, bone fractures, and delayed healing of fractures have been seen in the Accutane population.

Pg 18 also talks about sports and fractures while on accutane and following cesation of theapy

http://www.gene.com/gene/products/informat...tane/pdf/pi.pdf

( a division of roche)

Though you may not want to stop it may be best for now to let your fracture heal, Most of all speak to your derm and let them know.

Good Luck

Edited by oli girl
Link to comment
Share on other sites

See. .....theres 2 different answers for 2 different reasons in the matter of like 10 minutes.

You got to ask a professional and have them monitor you. In the end the choice is yours

Link to comment
Share on other sites

Oli Girl is a militant anti-accutane troll, so there is really only 1 good answer up on the board. Call your doctor dude and he/she will set you straight. Accutane does impact your healing and it may be necessary to temporarily stop treatment, but I wouldn't panic about it just talk to your dermatologist.

Link to comment
Share on other sites

I'm 61 days into my Accutane course.. just broke my wrist yesterday, dislocated my shoulder and have a lateral tear in my hip.. I fell down the stairs. The ER docs told me to stop the accutane to allow my body to heal. I see my orthopedic surgeon on Monday and I'm pretty sure he will support the ER doc's recommendation. They feel its better to err on the side of caution. I will speak with my derm on Monday too.. I'm on serious pain and on lots of oxycodone and soma. Don't need to bombard my body with all of these drugs at once.

What did you decide to do - did your doc recommend stopping?

Link to comment
Share on other sites

I'm 61 days into my Accutane course.. just broke my wrist yesterday, dislocated my shoulder and have a lateral tear in my hip.. I fell down the stairs. The ER docs told me to stop the accutane to allow my body to heal. I see my orthopedic surgeon on Monday and I'm pretty sure he will support the ER doc's recommendation. They feel its better to err on the side of caution. I will speak with my derm on Monday too.. I'm on serious pain and on lots of oxycodone and soma. Don't need to bombard my body with all of these drugs at once.

What did you decide to do - did your doc recommend stopping?

Ouch! I hope your recovery is swift and as painless as possible. Good for your docs for recommending to stop the Accutane. I had to stop taking Accutane when I sustained a knee injury that required surgery. (many years ago, before iPledge even).

Link to comment
Share on other sites

Buddy, you can always go back on accutane. If your wrist doesn't heal properly, that's permanent. I think you should stop for now, and I'm pretty sure your doc will say the same.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×